Alert archive / Colorado / Severe Thunderstorm Warnings in 2008
Severe Thunderstorm Warning 187, NWS Pueblo, CO
NWS Pueblo, CO issued this severe thunderstorm warning at Sep 21, 2008, 2:39 PM MDT for Baca County, Bent County, Las Animas County, Colorado. It was in force for 50 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Sep 21, 2008, 2:39 PM MDT (20:39 UTC)
- Expired
- Sep 21, 2008, 3:29 PM MDT
- In force
- 50 min
- Issued by
- NWS Pueblo, CO
- Area
- Storm-based polygon
Counties Baca County, CO, Bent County, CO, Las Animas County, CO
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Dodge City, (KDDC), launched 12:00Z, 8.7 hours before the alert went out and 266 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2 J/kg
- Mixed-layer CIN
- -249 J/kg
- Mixed-layer LCL
- 1445 m above ground
- 0-6 km bulk shear
- 27 kt
- 0-1 km storm-relative helicity
- 51 m²/s²
- 0-3 km storm-relative helicity
- 76 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS55 KPUB 212039 SVRPUB COC009-011-071-212145- /O.NEW.KPUB.SV.W.0187.080921T2039Z-080921T2145Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE PUEBLO CO 239 PM MDT SUN SEP 21 2008 THE NATIONAL WEATHER SERVICE IN PUEBLO HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... NORTHWESTERN BACA COUNTY IN SOUTHEAST COLORADO... SOUTHEASTERN BENT COUNTY IN SOUTHEAST COLORADO... NORTHEASTERN LAS ANIMAS COUNTY IN SOUTHEAST COLORADO... * UNTIL 345 PM MDT... * AT 236 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED OVER EXTREME NORTHEASTERN LAS ANIMAS COUNTY...OR ABOUT 31 MILES NORTHWEST OF SPRINGFIELD...AND WAS MOVING TOWARD THE EAST AT 10 MPH. * THE SEVERE THUNDERSTORM WILL IMPACT MAINLY RURAL AREAS OF EXTREME NORTHEASTERN LAS ANIMAS COUNTY...SOUTH CENTRAL BENT COUNTY AND EXTREME NORTHWESTERN BACA COUNTY. IF POSSIBLE...WITHOUT RISKING YOUR SAFETY...PROTECT PROPERTY BEFORE THE WEATHER HITS. GET IN A STURDY STRUCTURE AND AWAY FROM WINDOWS. AN INTERIOR ROOM ON THE LOWEST FLOOR...OR A BASEMENT CAN OFFER THE BEST PROTECTION. LAT...LON 3783 10282 3756 10267 3751 10313 3768 10320 TIME...MOT...LOC 2038Z 250DEG 11KT 3761 10312 $$ ROSE
5 follow-up statements
000 WWUS55 KPUB 212047 SVSPUB SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE PUEBLO CO 247 PM MDT SUN SEP 21 2008 COC009-011-071-212145- /O.CON.KPUB.SV.W.0187.000000T0000Z-080921T2145Z/ BACA CO-BENT CO-LAS ANIMAS CO- 247 PM MDT SUN SEP 21 2008 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 345 PM MDT FOR NORTHEASTERN LAS ANIMAS...SOUTHEASTERN BENT AND NORTHWESTERN BACA COUNTIES... AT 245 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS CENTERED OVER EXTREME NORTHEASTERN LAS ANIMAS COUNTY...OR 30 MILES NORTHWEST OF SPRINGFIELD...AND WAS MOVING TOWARD THE EAST AT 15 MPH. THE SEVERE STORM WILL IMPACT MAINLY RURAL AREAS OF SOUTH CENTRAL BENT COUNTY AND EXTREME NORTHWESTERN BACA COUNTY. IF POSSIBLE...WITHOUT RISKING YOUR SAFETY...PROTECT PROPERTY BEFORE THE WEATHER HITS. GET IN A STURDY STRUCTURE AND AWAY FROM WINDOWS. AN INTERIOR ROOM ON THE LOWEST FLOOR...OR A BASEMENT CAN OFFER THE BEST PROTECTION. LAT...LON 3783 10282 3756 10267 3751 10313 3768 10320 TIME...MOT...LOC 2047Z 250DEG 11KT 3762 10309 $$ ROSE
000 WWUS55 KPUB 212101 SVSPUB SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE PUEBLO CO 301 PM MDT SUN SEP 21 2008 COC009-011-071-212145- /O.CON.KPUB.SV.W.0187.000000T0000Z-080921T2145Z/ BACA CO-BENT CO-LAS ANIMAS CO- 301 PM MDT SUN SEP 21 2008 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 345 PM MDT FOR NORTHEASTERN LAS ANIMAS...SOUTHEASTERN BENT AND NORTHWESTERN BACA COUNTIES... AT 257 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING NICKEL SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS CENTERED OVER EXTREME NORTHWESTERN BACA COUNTY...OR 27 MILES NORTHWEST OF SPRINGFIELD...AND WAS MOVING TOWARD THE EAST AT 15 MPH. THE SEVERE STORM WILL IMPACT MAINLY RURAL AREAS OF SOUTH CENTRAL BENT COUNTY AND EXTREME NORTHWESTERN BACA COUNTY. IF POSSIBLE...WITHOUT RISKING YOUR SAFETY...PROTECT PROPERTY BEFORE THE WEATHER HITS. GET IN A STURDY STRUCTURE AND AWAY FROM WINDOWS. AN INTERIOR ROOM ON THE LOWEST FLOOR...OR A BASEMENT CAN OFFER THE BEST PROTECTION. LAT...LON 3783 10282 3756 10267 3751 10313 3768 10320 TIME...MOT...LOC 2101Z 256DEG 12KT 3763 10302 $$ ROSE
000
WWUS55 KPUB 212113
SVSPUB
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE PUEBLO CO
313 PM MDT SUN SEP 21 2008
COC009-011-071-212145-
/O.CON.KPUB.SV.W.0187.000000T0000Z-080921T2145Z/
BACA CO-BENT CO-LAS ANIMAS CO-
313 PM MDT SUN SEP 21 2008
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 345 PM MDT
FOR EXTREME NORTHEASTERN LAS ANIMAS...SOUTHEASTERN BENT AND
NORTHWESTERN BACA COUNTIES...
AT 310 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE
HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS
CENTERED OVER EXTREME NORTHWESTERN BACA COUNTY...OR 26 MILES
NORTHWEST OF SPRINGFIELD...AND WAS MOVING TOWARD THE EAST AT 10 MPH.
THE SEVERE STORM WILL IMPACT MAINLY RURAL AREAS OF EXTREME SOUTH
CENTRAL BENT COUNTY AND EXTREME NORTHWESTERN BACA COUNTY.
IF POSSIBLE...WITHOUT RISKING YOUR SAFETY...PROTECT PROPERTY BEFORE
THE WEATHER HITS. GET IN A STURDY STRUCTURE AND AWAY FROM WINDOWS. AN
INTERIOR ROOM ON THE LOWEST FLOOR...OR A BASEMENT CAN OFFER THE BEST
PROTECTION.
LAT...LON 3766 10314 3780 10281 3756 10267 3756 10268
3756 10269 3754 10312
TIME...MOT...LOC 2113Z 264DEG 9KT 3762 10301
$$
ROSE000
WWUS55 KPUB 212120
SVSPUB
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE PUEBLO CO
320 PM MDT SUN SEP 21 2008
COC071-212130-
/O.CAN.KPUB.SV.W.0187.000000T0000Z-080921T2145Z/
LAS ANIMAS CO-
320 PM MDT SUN SEP 21 2008
...THE SEVERE THUNDERSTORM WARNING HAS BEEN CANCELLED FOR EXTREME
NORTHEASTERN LAS ANIMAS COUNTY...
HAZARDOUS LIGHTNING MAY STILL BE IN THE AREA.
LAT...LON 3767 10301 3777 10279 3774 10278 3774 10277
3756 10267 3756 10300
TIME...MOT...LOC 2120Z 265DEG 12KT 3762 10296
$$
COC009-011-212145-
/O.CON.KPUB.SV.W.0187.000000T0000Z-080921T2145Z/
BACA CO-BENT CO-
320 PM MDT SUN SEP 21 2008
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 345 PM MDT
FOR SOUTHEASTERN BENT AND NORTHWESTERN BACA COUNTIES...
AT 318 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING NICKEL SIZE
HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS
CENTERED OVER EXTREME NORTHWESTERN BACA COUNTY...OR 24 MILES
NORTHWEST OF SPRINGFIELD...AND WAS MOVING TOWARD THE EAST AT 15 MPH.
THE SEVERE STORM WILL IMPACT MAINLY RURAL AREAS OF EXTREME
SOUTHEASTERN BENT COUNTY AND EXTREME NORTHWESTERN BACA COUNTY.
IF POSSIBLE...WITHOUT RISKING YOUR SAFETY...PROTECT PROPERTY BEFORE
THE WEATHER HITS. GET IN A STURDY STRUCTURE AND AWAY FROM WINDOWS. AN
INTERIOR ROOM ON THE LOWEST FLOOR...OR A BASEMENT CAN OFFER THE BEST
PROTECTION.
LAT...LON 3767 10301 3777 10279 3774 10278 3774 10277
3756 10267 3756 10300
TIME...MOT...LOC 2120Z 265DEG 12KT 3762 10296
$$
ROSE000
WWUS55 KPUB 212129
SVSPUB
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE PUEBLO CO
329 PM MDT SUN SEP 21 2008
COC009-011-212139-
/O.CAN.KPUB.SV.W.0187.000000T0000Z-080921T2145Z/
BACA CO-BENT CO-
329 PM MDT SUN SEP 21 2008
...THE SEVERE THUNDERSTORM WARNING HAS BEEN CANCELLED FOR
SOUTHEASTERN BENT AND NORTHWESTERN BACA COUNTIES...
HAZARDOUS LIGHTNING MAY STILL BE IN THE AREA.
LAT...LON 3767 10301 3777 10279 3774 10278 3774 10277
3756 10267 3756 10300
TIME...MOT...LOC 2129Z 265DEG 12KT 3762 10292
$$
ROSEWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Pueblo, CO wrote its last area forecast discussion before this severe thunderstorm warning went out at Sep 21, 4:58 AM MDT, 9 hours 41 minutes earlier.
Area forecast discussion, Sep 21, 4:58 AM MDT, 9 hours 41 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE PUEBLO CO 458 AM MDT SUN SEP 21 2008 .SHORT TERM... (TODAY AND TONIGHT) WESTERN U.S. UPPER JET ALREADY NOSING INTO COLORADO EARLY THIS MORNING...WITH A FEW -TSRA ALONG AND WEST OF THE CONTINENTAL DIVIDE. JET WILL CONTINUE TO MOVE EAST TODAY...WITH AT LEAST SOME WEAK UPWARD MOTION OVER MOST OF SOUTHERN COLORADO UNDER THE RIGHT EXIT REGION OF THE JET STREAK. BEST CHANCE OF CONVECTION WOULD APPEAR TO BE ALONG THE CONTINENTAL DIVIDE EARLY THIS MORNING...THEN OVER THE FAR SOUTHEAST PLAINS AHEAD OF THE LEE TROUGH/DRYLINE THIS AFTERNOON. AREAS IN BETWEEN WILL SEE SOME HIGH BASED CONVECTION...THOUGH RAINFALL WILL BE VERY LIMITED OVER THE EASTERN MOUNTAINS AND I-25 CORRIDOR AS DRIER AIRMASS AND DOWNSLOPE FLOW LIMIT PRECIP. CAPES NEAR 1000 J/KG AND 0-6KM SHEAR IN THE 40 KNOT RANGE OVER THE FAR EAST SUGGEST ONE OR TWO SEVERE STORMS ARE POSSIBLE...WITH BETTER CHANCES OVER NORTHEAST COLORADO WHERE INSTABILITY IS GREATER. CURRENT SWODY1 JUST CLIPS NORTHEAST SECTIONS OF THE PLAINS...SO WILL MENTION ONE OR TWO SEVERE IN THE UPCOMING HWO. TEMPS SHOULD WARM SLIGHTLY FROM YESTERDAY WITH DEEPER MIXING...CURRENT GRIDS LOOK FINE. SOME CONVECTION COULD LINGER PAST 06Z OVER THE FAR EAST...AS LOW LEVEL MOISTURE IS SLOW TO PUSH INTO KANSAS...ELSEWHERE EXPECT MOST STORMS TO DIE TOWARD SUNSET. .LONG TERM... (MONDAY THROUGH SATURDAY) PRIMARY METEOROLOGICAL ISSUES FOR THE LONGER TERM INCLUDE GENERALLY LOW GRADE POPS MONDAY AND THEN BASICALLY AMOUNT OF WARMTH FOR THE BALANCE OF THE LONG TERM. LATEST MODELS SUGGEST THAT UPPER DISTURBANCE WILL PASS GENERALLY NORTH OF THE CWFA FROM MONDAY INTO TUESDAY WITH ONLY LIMITED CHANCES OF MEASURABLE PRECIPITATION...MAINLY OVER NORTHERN SECTIONS MONDAY. AS THE ZONAL UPPER FLOW PATTERN OF MONDAY NIGHT GIVES WAY TO UPPER RIDGING FROM LATER TUESDAY INTO NEXT SATURDAY...EXPECT THAT BASICALLY DRY CONDITIONS WILL BE NOTED OVER THE CWFA WITH TEMPERATURES RUNNING WELL ABOVE LATE SEPTEMBER SEASONAL AVERAGES. AT THIS TIME...IT APPEARS THAT THE WARMEST PERIOD OF THE LONG TERM SHOULD OCCUR FROM MID TO LATTER PORTIONS OF THE UPCOMING WORK WEEK. && .AVIATION... POTENTIAL FOR SOME HIGH BASED TSRA AND GUSTY OUTFLOW WINDS AT ALL TAF SITES TODAY...WITH BEST CHANCE FOR CONVECTION AT KCOS. LOW LEVELS REMAIN FAIRLY DRY...SO ANY STORMS WILL LIKELY PRODUCE MORE WIND THAN RAIN OVER THE AREA...EXCEPT FOR THE FAR EASTERN PLAINS...WHERE SOME STRONGER STORMS ARE POSSIBLE. VFR CONDITIONS CONTINUE TONIGHT...AS CONVECTION PUSHES EAST INTO KS. && .PUB WATCHES/WARNINGS/ADVISORIES... NONE. &&
Hazardous weather outlook, Sep 21, 7:06 AM MDT, 7 hours 33 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE PUEBLO CO 706 AM MDT SUN SEP 21 2008 COZ058>089-093>099-221315- WESTERN MOSQUITO RANGE/EAST LAKE COUNTY ABOVE 11000 FT- LEADVILLE VICINITY/LAKE COUNTY BELOW 11000 FT- EASTERN SAWATCH MOUNTAINS ABOVE 11000 FT- WESTERN CHAFFEE COUNTY BETWEEN 9000 AND 11000 FT- CENTRAL CHAFFEE COUNTY BELOW 9000 FT- WESTERN MOSQUITO RANGE/EAST CHAFFEE COUNTY ABOVE 9000 FT- SAGUACHE COUNTY WEST OF CONTINENTAL DIVIDE BELOW 10000 FT- SAGUACHE COUNTY EAST OF CONTINENTAL DIVIDE BELOW 10000 FT- LA GARITA MOUNTAINS ABOVE 10000 FT- UPPER RIO GRANDE VALLEY/EASTERN SAN JUAN MOUNTAINS BELOW 10000 FT- EASTERN SAN JUAN MOUNTAINS ABOVE 10000 FT- DEL NORTE VICINITY/NORTHERN SAN LUIS VALLEY BELOW 8500 FT- ALAMOSA VICINITY/CENTRAL SAN LUIS VALLEY BELOW 8500 FT- SOUTHERN SAN LUIS VALLEY- NORTHERN SANGRE DE CRISTO MOUNTAINS BETWEEN 8500 AND 11000 FT- NORTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 11000 FEET- SOUTHERN SANGRE DE CRISTO MOUNTAINS BETWEEN 7500 AND 11000 FT- SOUTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 11000 FT- NORTHWESTERN FREMONT COUNTY ABOVE 8500 FT- WESTERN/CENTRAL FREMONT COUNTY BELOW 8500 FT- WET MOUNTAIN VALLEY BELOW 8500 FEET- WET MOUNTAINS BETWEEN 6300 AND 10000 FT- WET MOUNTAINS ABOVE 10000 FT- TELLER COUNTY/RAMPART RANGE ABOVE 7500 FT/PIKES PEAK BETWEEN 7500 AND 11000 FT-PIKES PEAK ABOVE 11000 FT- CANON CITY VICINITY/EASTERN FREMONT COUNTY- NORTHERN EL PASO COUNTY/MONUMENT RIDGE/RAMPART RANGE BELOW 7500 FT- COLORADO SPRINGS VICINITY/SOUTHERN EL PASO COUNTY/RAMPART RANGE BELOW 7400 FT-PUEBLO AND VICINITY/PUEBLO COUNTY BELOW 6300 FT- WALSENBURG VICINITY/UPPER HUERFANO RIVER BASIN BELOW 7500 FT- TRINIDAD VICINITY/WESTERN LAS ANIMAS COUNTY BELOW 7500 FT- CROWLEY COUNTY-LA JUNTA VICINITY/OTERO COUNTY- EASTERN LAS ANIMAS COUNTY-WESTERN KIOWA COUNTY- EASTERN KIOWA COUNTY-LAS ANIMAS VICINITY/BENT COUNTY- LAMAR VICINITY/PROWERS COUNTY-SPRINGFIELD VICINITY/BACA COUNTY- 706 AM MDT SUN SEP 21 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL...EAST CENTRAL...SOUTH CENTRAL AND SOUTHEAST COLORADO. .DAY ONE...TODAY AND TONIGHT ISOLATED SHOWERS AND THUNDERSTORMS ARE EXPECTED OVER THE REGION THIS AFTERNOON AND TONIGHT...WITH ONE OR TWO SEVERE STORMS POSSIBLE OVER THE FAR EASTERN PLAINS NEAR THE KANSAS BORDER. THE PRIMARY THREATS FROM STORMS WILL BE HAZARDOUS LIGHTNING...HAIL UP TO 1/2 INCH IN DIAMETER...AND WIND GUSTS TO AROUND 50 MPH. STORMS ALONG THE KANSAS BORDER MAY PRODUCE HAIL UP TO ONE INCH AND WINDS OVER 60 MPH. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY ON MONDAY...ISOLATED TO SCATTERED STORMS WILL BE POSSIBLE...ESPECIALLY OVER THE HIGHER TERRAIN. HAZARDOUS LIGHTNING AND WIND GUSTS UP TO 45 MPH AT TIMES WILL BE THE PRIMARY METEOROLOGICAL THREATS FROM THESE STORMS. .SPOTTER INFORMATION STATEMENT... WEATHER CONDITIONS THAT MEET REPORTING CRITERIA FOR SPOTTERS WILL BE POSSIBLE THIS AFTERNOON AND TONIGHT...MAINLY ACROSS THE SOUTHEAST PLAINS.
The office that day
Everything else NWS Pueblo, CO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 21, 3:55 PM MDT | Severe Thunderstorm Warning | PUB | Bent, Kiowa, Prowers | 65 min |
Nearby
Severe Thunderstorm Warnings in Colorado, 2008Every severe thunderstorm warning in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.